Texas, 2006Damaging Wind in Texas, August 16, 2006
August 16, 2006 · NWS OUN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 16, 2:52 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 16, 2:52 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
352 PM CDT WED AUG 16 2006
.DISCUSSION...
CONVECTION GOING ALREADY AGAIN THIS AFTERNOON WITH THE MOST
WIDESPREAD COVERAGE JUST SOUTHWEST OF THE AREA. HAVE INCREASED
POPS MOST AREAS WITH THE HIGHEST COVERAGE EXPECTED IN THE WEST.
ALTHOUGH STORMS MAY NOT BE QUITE AS WIDESPREAD AS OVER THE PAST
COUPLE OF NIGHTS...THE WARMER TEMPERATURES TODAY AND ASSOCIATED
HIGH DEWPOINT DEPRESSIONS CREATE AN ENVIRONMENT SUPPORTING
ISOLATED STORMS WITH HIGH WINDS.
MODELS ARE SHOWING DECENT MOISTURE AVAILABILITY OVER THE
WEST DURING THE NEXT COUPLE OF DAYS AND THEREFORE HAVE EXPANDED
THE GEOGRAPHY OF THE POPS AND WITH THE HIGHEST CHANCES IN THE
WEST. OTHERWISE SOME DRYING IS STILL EXPECTED OVER EASTERN
SECTIONS OF THE AREA AS WELL AS A WARMING TREND AREAWIDE.
TEMPERATURES WILL BE QUITE WARM ACROSS MUCH OF THE AREA TOMORROW
AND AGAIN FRIDAY.
ALTHOUGH THE MEDIUM RANGE MODELS SHOW A SIMILAR EVOLUTION OF THE
UPPER PATTERN THIS WEEKEND AND INTO EARLY NEXT WEEK... THERE
REMAIN SIGNIFICANT DIFFERENCES ON THE LOW-LEVEL IMPACTS OF THE
WEATHER. THE MODELS VARY ON THE TIMING OF THE COOL FRONT EXPECTED
LATE THIS WEEK. HAVE GONE WITH A MIDDLE OF THE ROAD SCENARIO ON
TIMING WHICH IS A BIT SLOWER THAN THE GFS. THE BIG DIFFERENCE IS
IN THE LOW-LEVEL TEMPERATURES WITH THE DGEX SIGNIFICANTLY WARMER
THAN ANY OF THE OTHER MEDIUM RANGE MODELS AND WILL INDICATE
TEMPERATURES WELL INTO THE TRIPLE-DIGITS THROUGH THE EXTENDED
PERIODS. HAVE USED A MORE REASONABLE SCENARIO WITH THE WEEKEND
FRONT USHERING IN SLIGHTLY COOLER AIR ALTHOUGH HAVE GENERALLY GONE
ABOVE MEX MAX TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 72 101 75 104 / 30 10 10 10
HOBART OK 71 100 74 101 / 40 20 20 20
WICHITA FALLS TX 75 104 75 106 / 30 10 10 10
GAGE OK 70 93 69 96 / 50 30 30 20
PONCA CITY OK 73 100 76 102 / 30 10 10 20
DURANT OK 76 104 77 105 / 20 0 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Aug 16, 10:55 AM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT WED AUG 16 2006
OKZ004>048-050>052-TXZ083>090-171200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT WED AUG 16 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING.
DISCUSSION...
A WEAK WARM FRONT ACROSS SOUTHERN OKLAHOMA LATE THIS MORNING IS
EXPECTED TO LIFT NORTHWARD THIS AFTERNOON AND EVENING. MEANWHILE...A
BROAD UPPER LEVEL TROUGH FROM WESTERN KANSAS INTO NEW MEXICO WILL
CONTINUE TO DRIFT SLOWLY NORTHEASTWARD. SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP NEAR THE FRONTAL BOUNDARY AS IT LIFTS TOWARD
CENTRAL OKLAHOMA THIS AFTERNOON. WITH HOT TEMPERATURES AND MODERATE
INSTABILITY...A FEW THUNDERSTORMS COULD PRODUCE WIND GUSTS OF AROUND
60 MPH ALONG WITH TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. THE
THUNDERSTORMS ARE EXPECTED TO DIMINISH AFTER SUNSET.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WHICH DEVELOP OVER THE TEXAS AND OKLAHOMA PANHANDLES
THURSDAY MAY REACH FAR WESTERN SECTIONS OF OKLAHOMA AND WESTERN
NORTH TEXAS BEFORE DISSIPATING. OTHERWISE...DRY WEATHER IS EXPECTED
THROUGH FRIDAY AS HIGH PRESSURE BUILDS OVER THE AREA. THUNDERSTORM
CHANCES RETURN FRIDAY NIGHT THROUGH SUNDAY...MAINLY OVER CENTRAL AND
NORTHERN OKLAHOMA AS A WEAK COLD FRONT MOVES INTO THE AREA.
OTHER HAZARDOUS WEATHER...
AFTERNOON HEAT INDICES WILL CONTINUE TO RANGE BETWEEN 100 AND 105...
ESPECIALLY ACROSS CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH
TEXAS... THROUGHOUT THE REMAINDER OF THE WEEK. PEOPLE WITH OUTDOOR
ACTIVITIES SHOULD CONTINUE TO USE CAUTION.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
30In the hours before
Special weather statement, Aug 16, 3:11 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
411 PM CDT WED AUG 16 2006
TXZ083-084-162130-
HARDEMAN TX-FOARD TX-
411 PM CDT WED AUG 16 2006
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND HARDEMAN COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 16 MILES SOUTHWEST OF ACME AT 411
PM CDT...MOVING NORTHEAST AT 20 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
PEOPLE IN FOARD AND HARDEMAN COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
24
Special weather statement, Aug 16, 3:23 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
423 PM CDT WED AUG 16 2006
OKZ017-018-023-024-162145-
KINGFISHER OK-BLAINE OK-CANADIAN OK-CADDO OK-
423 PM CDT WED AUG 16 2006
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CADDO...CANADIAN
AND KINGFISHER COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF HINTON AT 423 PM
CDT...MOVING NORTHEAST AT 15 MPH. A SECOND STRONG STORM WAS NEAR
GEARY.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
PEOPLE IN BLAINE...CADDO...CANADIAN AND KINGFISHER COUNTIES SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.
CMS
Special weather statement, Aug 16, 3:53 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
453 PM CDT WED AUG 16 2006
OKZ017-018-024-162215-
KINGFISHER OK-BLAINE OK-CANADIAN OK-
453 PM CDT WED AUG 16 2006
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CANADIAN AND
KINGFISHER COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF OMEGA AT 453 PM
CDT...MOVING NORTH AT 30 MPH.
WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN BLAINE...CANADIAN AND KINGFISHER COUNTIES SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT
FOR THREATENING WEATHER CONDITIONS.
..SPEG.
Special weather statement, Aug 16, 3:55 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
455 PM CDT WED AUG 16 2006
TXZ087-088-162215-
KNOX TX-BAYLOR TX-
455 PM CDT WED AUG 16 2006
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR AND KNOX COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF MUNDAY AT 455
PM CDT...MOVING SLOWLY TOWARD THE NORTHEAST.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
PEOPLE IN BAYLOR AND KNOX COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
CMS
Special weather statement, Aug 16, 4:22 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
522 PM CDT WED AUG 16 2006
TXZ083-162240-
HARDEMAN TX-
522 PM CDT WED AUG 16 2006
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF LAZARE AT 522 PM
CDT...MOVING NORTHEAST AT 30 MPH.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN HARDEMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
..SPEG.
Special weather statement, Aug 16, 4:25 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
525 PM CDT WED AUG 16 2006
OKZ023-162245-
CADDO OK-
525 PM CDT WED AUG 16 2006
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF FORT COBB AT 525
PM CDT...MOVING NORTH AT 10 MPH.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN CADDO COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
..SPEG.
Thunderstorm Wind, Knox
- When
- August 16, 4:25 PM CST
- Where
- Knox County, 3 mi ENE of Munday
- Measured
- 69 kt (79 mph) estimated gust
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.467, -99.567
Two trailer homes were damaged. Numerous power poles were also snapped in half. Damage occurred along and near Highway 277 between Munday and Goree.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New Mexico, August 16, 2006$600,000 · 1 event
- Flash Flooding in Nebraska, August 16, 2006$525,000 · 2 events
- Tornado and Flash Flood in Minnesota, August 16 to 17, 2006$260,000 · F0 · 2 events
- Flash Flood in Texas, August 16, 2006$100,000 · 1 event
- Lightning Strike in Louisiana, August 16, 2006$50,000 · 1 event
- Damaging Winds in Oklahoma, August 16, 2006$1,000 · 66 kt wind · 12 events
- Damaging Wind in Louisiana, August 16, 20061 injured · 56 kt wind · 1 event
- Hail in South Dakota, August 16, 20061.75 in hail · 6 events
- Hail in Montana, August 16, 20061 in hail · 5 events
- Hail in Montana, August 16 to 17, 20061 in hail · 4 events
- Hail in Montana, August 16, 20061.75 in hail · 3 events
- Hail in South Dakota, August 16, 20060.88 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530267.